Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On Helmholtz's decomposition theorem and Poisson's equation with an infinite domain


Author: Ton Tran Cong
Journal: Quart. Appl. Math. 51 (1993), 23-35
MSC: Primary 31A25; Secondary 53A45
DOI: https://doi.org/10.1090/qam/1205933
MathSciNet review: MR1205933
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. Helmholtz, Ueber Integral der hydrodynamischen Gleichungen welche den Wirbelbewegungen entsprechen, Crelle 55, 25-55 (1858)
  • [2] G. G. Stokes, On the dynamical theory of diffraction, Cambridge Philos. Trans. 9, 1-62 (1849)
  • [3] A. Sommerfeld, Mechanics of Deformable Bodies, Academic Press, New York, 1950 MR 0035165
  • [4] H. Lass, Vector and Tensor Analysis, McGraw-Hill, Kogakusha, Tokyo, 1950
  • [5] R. Aris, Vectors, Tensors and the Basic Equations of Fluid Mechanics, Prentice-Hall, Englewood Cliffs, NJ, 1962
  • [6] R. M. Bowen and C. C. Wang, Introduction to vectors and tensors, Vectors and Tensor Analysis, Vol. 2, Plenum Press, New York, 1976 MR 2554695
  • [7] H. B. Phillips, Vector Analysis, John Wiley & Sons, New York, 1933
  • [8] C. E. Weatherburn, Advanced Vector Analysis, G. Bell & Sons, London, 1924
  • [9] O. Blumenthal, Uber die Zerlegung unendlicher Vectorfelder, Math. Ann. 61, 235-250 (1905) MR 1511345
  • [10] M. E. Gurtin, On Helmholtz's Theorem and the completeness of the Papkovich-Neuber stress functions for infinite domains, Arch. Rational Mech. Anal. 9, 225-233 (1962) MR 0187467
  • [11] O. Nikodym, Sur un théorème de M. S. Zaremba concernant les fonctions harmoniques, J. de Math. 12, 95-108 (1933)
  • [12] K. Friedrichs, On differential operators in Hilbert spaces, Amer. J. Math. 61, 523-544 (1939) MR 1507392
  • [13] H. Weyl, The method of orthogonal projection in potential theory, Duke Math. J. 7, 411-444 (1940) MR 0003331
  • [14] E. B. Bykhovsky and N. V. Smirnov, On orthogonal expression of the space of vector functions which are square-summable over a given domain, Trudy Mat. Inst. Steklova 59, 5-36 (1960)
  • [15] D(aisuke) Fujiwara and H(iroko) Morimoto, An $ L_{r}$-theorem of the Helmholtz decomposition of vector fields, J. Fac. Sci. Univ. Tokyo Sect. I Math. 24, 685-700 (1977) MR 0492980
  • [16] M. E. Gurtin, The linear theory of elasticity, Mechanics of Solids, vol. 2, edited by C. Truesdell, Springer-Verlag, Berlin, 1973
  • [17] R. F. Millar, On the completeness of the Papkovich potentials, Quart. Appl. Math. 41, 385-393 (1984) MR 724050
  • [18] G. J. Hirasaki, Boundary conditions on the vector and scalar potentials in viscous three-dimensional hydrodynamics, Quart. Appl. Math. 28, 293-296 (1970)
  • [19] Y. A. S. Aregrebesola and D. M. Burley, The vector and scalar potential method for the numerical solution of two- and three-dimensional Navier-Stokes equations, J. Comp. Phys. 24, 398-415 (1977)
  • [20] S. M. Richardson and A. R. H. Cornish, Solution of three-dimensional incompressible flow problems, J. Fluid Mech. 82, 309-319 (1977) MR 0471591
  • [21] L. Morino, Helmholtz decomposition revisited: Vorticity generation and trailing edge condition, Comp. Mech. 1, 65-90 (1986)
  • [22] O. D. Kellogg, Foundations of Potential Theory, Springer, New York, 1929; Dover, New York, 1953 MR 0222317
  • [23] R. Courant and D. Hilbert, Methods of Mathematical Physics, Interscience, New York, 1962
  • [24] M. Schechter and B. Simon, Unique continuation for Schrödinger operators with unbounded potentials, J. Math. Anal. Appl. 77, 482-492 (1980) MR 593229
  • [25] W. O. Amrein, A. M. Berthier, and V. Georcescu, $ L^{p}$-inequalities for the Laplacian and unique continuation, Ann. Inst. Fourier (Grenoble) 31, 153-168 (1981) MR 638622
  • [26] D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schrödinger operators, Ann. of Math. (2) 121, 463-494 (1985) MR 794370
  • [27] L. Hormander, The Analysis of Linear Partial Differential Operators II, Springer-Verlag, Berlin, 1983 MR 705278
  • [28] R. L. Fosdick, On the vector potential and the representation of a polyharmonic function in n-dimensions, J. Math. Mech. 14, 573-587 (1965) MR 0197767
  • [29] T(on) Tran-Cong, Notes on some relationship between the Galerkin, Papkovich-Neuber and Naghdi-Hsu solutions in linear elasticity, Mech. Res. Comm. 8, 207-211 (1981) MR 628404
  • [30] T(on) Tran-Cong and J. R. Blake, General solutions of the Stokes's flow equations, J. Math. Anal. Appl. 90, 72-84 (1982) MR 680865
  • [31] E. Schmidt, Bemerkung zur Potentialtheorie. Mathematische Abhandlugen Hermann Amandus Schwarz zu seinem funfzigjahrigen Doktorjubilaum, Springer, Berlin, 1914
  • [32] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd ed. Springer-Verlag, Berlin, 1983 MR 737190
  • [33] S. G. Mihlin, Singular integral equations, Translation No. 24, Amer. Math. Soc., Providence, RI, 1950 MR 0036434
  • [34] A. Calderon and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88, 85-139 (1952) MR 0052553
  • [35] M. H. Taibleson, The preservation of Lipschitz spaces under singular integral operators, Studia Math. 24, 107-111 (1963) MR 0162133
  • [36] T. Apostol, Mathematical Analysis, 2nd. ed., Addison-Wesley, Reading, MA, 1974 MR 0344384
  • [37] H. Flanders, Differential Forms with Applications to the Physical Sciences, Academic Press, New York, 1963 MR 0162198
  • [38] R. D. Mindlin, Note on the Galerkin and Papkovich stress functions, Bull. Amer. Math. Soc. 42, 373-376 (1936) MR 1563303
  • [39] T(on) Tran-Cong, On the completeness of the Papkovich-Neuber solution, Quart. Appl. Math. 47, 645-659 (1989) MR 1031682
  • [40] A. F. Stevenson, Note on the existence and determination of a vector potential, Quart. Appl. Math. 12, 194-198 (1954) MR 0062886

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 31A25, 53A45

Retrieve articles in all journals with MSC: 31A25, 53A45


Additional Information

DOI: https://doi.org/10.1090/qam/1205933
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society